Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Weird sensations in chest and stomach resembling heart attack since months. History of panic attacks. What could be going on?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
i'am having sensations in my stomach &cheast that makes me think i'am having a heart condition or a heart attack this has been going on for a couple of months I have a history of panic attacks and anxiety&depression and possible ulcersyour thoughts on what could be going on XXXXXXX XXXXXX
Posted Mon, 3 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 27 minutes later

Thanks for sharing your health concerns.

You do have some risk factors for heart disease, including hypertension, male gender and age approaching 65, as well as anxiety issues, therefore I believe that further evaluation by a medical provider is warranted. It could be an internist or a cardiologist. They would be able to collect some more details of the discomfort, conduct a physical examination and order tests such as cholesterol panel, blood sugar, etc that might provide more insight into your specific cardiovascular risk. If this is noted to be in the moderate risk range at least, then likely further testing would be required, such as a stress test to see if you have a concerning response for heart disease. All in all, you do have other potential causes of chest discomfort, including GERD and panic attacks, which underscores as you say the need to rule out a cardiac origin of your symptoms.

Hope this is useful, wish you the best health, blessings,

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor